Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 234, NWS St. Louis, MO

June 20, 2000Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 8:33 PM CDT for Osage County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 8:33 PM CDT (01:33 UTC)
Expired
Jun 20, 2000, 9:15 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Osage County, MO

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 210133
SVRSTL
MOC151-210215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 915 PM CDT

* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LINN...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH...
  RURAL EASTERN OSAGE COUNTY
  FREEBURG

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3847 9207 3829 9213 3836 9165 3871 9166

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 20 2000

850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS
OF 13-17C.  BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA
WITH 2ND AREA OVR OK PNHNDL.  PWS THIS MRNG WERE 1.50 OR HIER ACRS
AREA.  NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A
HAIR DRIER.  SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL
METRO AREA.  PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850
AND 925 MBS.  SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA.  WILL HV
TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA
FOR THIS EVE/TNGT LOOK AMPLE.  LATEST MSAS DATA INDICATES MST UNSTABLE
AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W.

BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT
300 JET ACRS WI AND IA.  850 DEWPTS IN THE MID TEENS POOLD ACRS MO.
SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA
SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120
KTS WITH DVRGC BULLSEYE SINKING SWD.  WOOD EXPCT MCS TO DVLP TO OUR
SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN
OK.  ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF
COLD FNT.  AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS
THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN.  850
AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY.

IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY
FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON
SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN.

.STL...NONE

In the hours before

Special weather statement, Jun 20, 8:10 PM CDT, 23 minutes before
MOZ018-019-026-027-034-035-042-210400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT TUE JUN 20 2000

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI
HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI
IS NO LONGER IN EFFECT.  SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THESE AREAS THROUGH THE EVENING HOURS...AND SOME OF THESE MAY PRODUCE
HEAVY RAIN.  HO_WEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS
HAS ENDED.

IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...AND AUDRAIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:48 PM CDTSevere Thunderstorm WarningLSXCole, Osage42 min
Jun 20, 8:14 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren46 min
Jun 20, 8:25 PM CDTSevere Thunderstorm WarningLSXGasconade35 min
Jun 20, 9:14 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis61 min
Jun 20, 9:14 PM CDTSevere Thunderstorm WarningLSXSaint Charles61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.